MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO COMPREHENSIVE METABOLIC PANEL; COMPREHENSIVE METABOLIC PANEL (CMP)

ABAXIS, INC. PICCOLO COMPREHENSIVE METABOLIC PANEL; COMPREHENSIVE METABOLIC PANEL (CMP)
Model Number N/A
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2020, abaxis received a call from customer lab that they had received reagent discs that appear to have already been used.Lab reported that some of the reagent beads were already colored and had black specs.Abaxis technical support requested for customer to send the 3 rotor discs in question, back to abaxis for evaluation.Abaxis received the 3 discs and one appears to have been used with whole blood sample run.No patient or user safety issues have been reported.Additional investigation regarding this issue is underway.
 
Event or Problem Description
Customer says they received reagent discs that appear already used.
 
Additional Manufacturer Narrative
According to the additional information for this call, the customer sent the three discs in for evaluation.One disc was noted to appear used and the other two appeared unused.No black specks as reported were noticed.Abaxis technical support went over the findings with the customer and the two discs that appeared used were discarded.The customer stated that none of the discs were used.No further incidences regarding this issue have recurred since.The call was closed and no further actions were required.

Brand Name
PICCOLO COMPREHENSIVE METABOLIC PANEL
Common Device Name
COMPREHENSIVE METABOLIC PANEL (CMP)
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city, ca
MDR Report Key9862762
Report Number2939693-2020-00010
Device Sequence Number19524069
Product Code JJG
UDI-Device IdentifierEABA40000281
UDI-Public+EABA40000281/$$79453AB1/14D20201106K
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2020
Device Model NumberN/A
Device Catalogue Number400-0028
Device Lot Number9453AB1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1